Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 27, 2008, 10:15 PM HST for Kalawao County, Hawaii. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 10:15 PM HST (08:15 UTC)
- Expired
- Jul 29, 2008, 3:39 AM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 280815 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1015 PM HST SUN JUL 27 2008 ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA ON MAUI... .WINDS ON THE SUMMIT OF HALEAKALA HAVE INCREASED DUE TO STRONG HIGH PRESSURE LOCATED FAR NORTH OF THE ISLANDS. HIZ022-282030- /O.NEW.PHFO.WI.Y.0014.080728T0815Z-080729T0400Z/ HALEAKALA SUMMIT- 1015 PM HST SUN JUL 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. EAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE OCCURRING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ HOUSTON
3 follow-up statements
000 WWHW70 PHFO 281933 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 933 AM HST MON JUL 28 2008 ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA ON MAUI... .WINDS ON THE SUMMIT OF HALEAKALA REMAIN HIGH DUE TO STRONG HIGH PRESSURE LOCATED FAR NORTH OF THE ISLANDS. HIZ022-290845- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-080730T0400Z/ HALEAKALA SUMMIT- 933 AM HST MON JUL 28 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. EAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE OCCURRING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 290102 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 302 PM HST MON JUL 28 2008 ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA ON MAUI... .WINDS ON THE SUMMIT OF HALEAKALA REMAIN HIGH DUE TO STRONG HIGH PRESSURE LOCATED FAR NORTH OF THE ISLANDS. HIZ022-291415- /O.CON.PHFO.WI.Y.0014.000000T0000Z-080730T0400Z/ HALEAKALA SUMMIT- 302 PM HST MON JUL 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. WHILE WIND SPEEDS HAVE DROPPED OFF A BIT AT HALEAKALA SUMMIT THIS AFTERNOON...WINDS ARE EXPECTED TO INCREASE BACK ABOVE ADVISORY THRESHOLD TONIGHT. EAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 291339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST TUE JUL 29 2008 HIZ022-291445- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-080730T0400Z/ HALEAKALA SUMMIT- 339 AM HST TUE JUL 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. EXPECT WINDS AT HALEAKALA SUMMIT TO BE 20 TO 25 MPH TODAY...AND FURTHER DECREASE TONIGHT. THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 27, 8:30 PM HST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 27, 8:30 PM HST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN JUL 27 2008 .SYNOPSIS...HIGH PRESSURE LOCATED FAR NORTH OF THE ISLANDS WILL MAINTAIN MODERATE TRADE WINDS THROUGH TUESDAY. EXPECT SHOWERS TO BE MORE PLENTIFUL OVER THE WINDWARD AND MAUKA AREAS MONDAY AND TUESDAY. THE TRADES MAY CARRY A FEW OF THESE SHOWERS OVER TO LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. THE SECOND HALF OF THE WORK WEEK WILL BRING A SLIGHT DECREASE IN THE TRADES AS THE HIGH SHIFTS TO THE WEST. && .DISCUSSION...THE PREVIOUS FORECAST APPEARS TO BE ON TRACK. THEREFORE...EXPECT NO MAJOR UPDATES TO THE GRIDDED OR TEXT FORECAST PACKAGES THIS EVENING. OTHERWISE...HAVE BEEN SEARCHING FOR EVIDENCE OF FORMER EAST PACIFIC TROPICAL CYCLONE FAUSTO IN SATELLITE DATA THIS EVENING. THIS SYSTEM APPEARED TO BE A NORTH TO SOUTH ORIENTED SURFACE TROUGH...WITH A CLOUD LEVEL VORTICITY MAXIMUM...NEAR LONGITUDE 140W LAST EVENING AT THIS TIME. BASED ON THE LATEST 850 MB VORTICITY ANALYSIS FROM THE UNIVERSITY OF WISCONSIN / COOPERATIVE INSTITUTE FOR METEOROLOGICAL SATELLITE STUDIES...IT APPEARS FROM CONTINUITY THAT THE REMNANT WEAK 850 MB POSITIVE VORTICITY MAXIMUM IS NOW NEAR 21N 147W...OR ABOUT 525 MILES EAST NORTHEAST OF HILO. THEREFORE...THE 24 HOUR MOTION OF THIS FEATURE APPEARS TO BE TOWARD THE WEST SOUTHWEST AT ABOUT 18 MPH. THE FUTURE TRACK OF THIS FEATURE COULD BE IMPORTANT FOR THE WIND FORECAST...PARTICULARLY NEAR THE SMALLER HAWAIIAN ISLANDS. IF THIS WEAK SURFACE TROUGH PASSES ACROSS THE ISLAND CHAIN NEAR THE LATITUDE OF THE BIG ISLAND...WIND SPEEDS MIGHT INCREASE MAINLY OVER THE SMALLER ISLANDS. WILL LOOK AT THE MODEL RUNS LATER TONIGHT TO DETERMINE IF ADDITIONAL ADJUSTMENTS ARE REQUIRED FOR THE WIND FORECAST FOR MONDAY AND TUESDAY. && .PREV DISCUSSION ISSUED AT 400 PM HST...HAVE DONE SOME MORE FINE TUNING TO THE WINDS...BUT THE OVERALL WEATHER PATTERN REMAINS UNCHANGED. MODELS CONTINUE TO AGREE WITH THE HIGH ANCHORED TO THE NORTH OF THE ISLANDS WHICH WILL MAINTAIN THE TRADES OVER THE ISLANDS. IT/S ON THESE TRADES THAT A WEAK NORTH TO SOUTH ORIENTED TROUGH IS BEING CARRIED TOWARDS THE ISLANDS. THE GFS PW SUGGESTS THAT THIS IS LIKELY HAVE A LARGER IMPACT OVER THE ISLANDS AND WATERS FROM MOLOKAI WESTWARD. THE MOISTURE WILL BEGIN TO MOVE INTO THE AREA TONIGHT... AND LINGER THROUGH MONDAY NIGHT. THE ADDITIONAL MOISTURE WILL RESULT IN AN INCREASE IN TRADE WIND SHOWERS...WHICH WILL BE CONCENTRATED OVER THE WINDWARD AND MAUKA AREAS. STILL MONITORING THE WINDS FOR THE NEXT COUPLE OF THE DAYS. AS MENTIONED ABOVE...HAVE BOOSTED THE WINDS A BIT TO FOLLOW THE TREND OF THE GFS RUNS. IF THE TROUGH CONTINUES ON TOWARDS THE ISLANDS WITH LITTLE CHANGE IN STRUCTURE...THIS WILL LIKELY SUFFICE. WILL SEE WHAT THE 18Z MODEL RUNS SHOW BEFORE MAKING ANY ADDITIONAL CHANGES. STILL LOOKING FOR THE HIGH TO MOVE WEST DURING THE SECOND HALF OF THE WORK WEEK...WHICH WILL WEAKEN THE PRESSURE GRADIENT AND THUS THE WINDS OVER THE ISLANDS. && .MARINE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY /SCA/ CRITERIA FOR THE NEXT FEW DAYS. HOWEVER...THE WIND SPEEDS ARE FORECAST TO REMAIN CLOSE TO THE SCA THRESHOLD IN SOME OF THE MARINE ZONES. THEREFORE...ANY INCREASE IN WIND SPEEDS MIGHT REQUIRE THE ISSUANCE OF A SCA FOR SOME OF THESE MARINE ZONES MONDAY OR TUESDAY. WILL BE PAYING PARTICULAR ATTENTION TO THE FORECAST TRACK OF THE WEAK SURFACE TROUGH ACROSS THE ISLANDS LATE MONDAY AND TUESDAY. THE MODELS ARE SUGGESTING STRONGER WINDS IN THE VICINITY OF THE SMALLER HAWAIIAN ISLANDS...RATHER THAN NEAR THE BIG ISLAND. NO SIGNIFICANT SWELLS ARE EXPECTED IN THE ISLANDS DURING THE NEXT SEVERAL DAYS. THE SMALL SOUTHWEST SWELL HAS ALREADY ARRIVED AT BUOYS 51002 AND 51003...AS WELL AS THE LANAI BUOY. THESE BUOYS ALL SHOW WAVE PERIODS OF 18 SECONDS OR GREATER. THIS SOUTHWEST SWELL...WHICH ORIGINATED FROM A STORM IN THE TASMAN SEA IN THE SOUTHERN HEMISPHERE LAST WEEK...IS EXPECTED TO PRODUCE A SLIGHT BUMP IN SURF HEIGHTS ALONG SOUTH AND WEST FACING SHORES OF THE HAWAIIAN ISLANDS AT LEAST THROUGH TUESDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...HOUSTON PREV DISCUSSION...MBALLARD MARINE...HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.